MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1155/crdi/5132611

Медицинская библиотека · Case reports in infectious diseases · 2025

Warfarin-Linezolid Interaction: A Case of Severe Coagulopathy.

Batool Aniqa, Khan Waqar, Mohsin Muhammad

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Warfarin, a vitamin K antagonist, is commonly used for atrial fibrillation (AF), venous thromboembolism (VTE), and mechanical heart valves. Linezolid, an oxazolidinone antibiotic, is used to treat severe infections caused by Gram-positive bacteria. A fatal drug interaction of linezolid and warfarin was reported in this case, highlighting the close monitoring of international normalized ratio (INR) when co-administering these drugs.

CASE PRESENTATION: A 62-year-old female with severe mitral stenosis (MS) and moderate mitral regurgitation (MR) was diagnosed with mitral valve vancomycin-resistant Enterococcus (VRE) infective endocarditis (IE) (the diagnosis was made based on clinical presentation, positive blood cultures, and echocardiographic evidence fulfilling the modified Duke criteria) AF, and acute kidney injury (AKI). The AKI was resolved during the hospital stay. The patient was on the valvular surgery list and was discharged on oral linezolid and warfarin. The patient was on follow-up compliance with restricted diet through INR online services, and INR was also monitored through the well-established INR clinic. Ten days postdischarge, she presented with worsening dyspnea, bruising, hematuria, abdominal distension, and bilateral leg swelling. On admission, she was on rapid AF, severe metabolic acidosis, hyperkalemia, and coagulopathy (INR 12). Given her adherence to warfarin and the absence of other interacting factors, the coagulopathy was suspected to be due to a warfarin-linezolid interaction. Despite management with IV vitamin K and fresh frozen plasma (FFP), she developed refractory AKI, hyperkalemia, and multiorgan failure, leading to death.

CONCLUSION

This case highlights the potential for severe coagulopathy when warfarin and linezolid are co-administered and underscores the importance of close and frequent INR monitoring.

Для цитирования: Batool Aniqa, Khan Waqar, Mohsin Muhammad. Warfarin-Linezolid Interaction: A Case of Severe Coagulopathy.. Case reports in infectious diseases. 2025. DOI: 10.1155/crdi/5132611.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.